Alert archive / Wisconsin / Wind Chill Advisories in 2017
Wind Chill Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Jan 12, 2017, 2:40 PM CST for 6 counties in Wisconsin. It took effect at Jan 12, 2017, 10:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2017, 2:40 PM CST (20:40 UTC)
- In effect from
- Jan 12, 2017, 10:00 PM CST
- Expired
- Jan 13, 2017, 10:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 152 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463 WWUS43 KGRB 122040 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 240 PM CST THU JAN 12 2017 ...ARCTIC AIR TO SURGE INTO THE REGION TONIGHT... .AN ARCTIC FRONT SWEEPING OVER THE AREA THROUGH TONIGHT WILL PRODUCE PLUMMETING TEMPERATURES AND BITTER COLD WIND CHILLS. LOOK FOR WIND CHILL READINGS NEAR 30 BELOW ZERO BY FRIDAY MORNING. WIZ005-010>012-018-019-130415- /O.NEW.KGRB.WC.Y.0004.170113T0400Z-170113T1600Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... MERRILL...TOMAHAWK...ANTIGO 240 PM CST THU JAN 12 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST FRIDAY. * WIND CHILL VALUES...FALLING TO 25 TO 30 BELOW ZERO BY FRIDAY MORNING. * IMPACTS...THE BITTER COLD WIND CHILLS WILL CAUSE FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 20 MINUTES. * OTHER IMPACTS...THE ARCTIC AIR WILL BE USHERED IN ON GUSTY WEST WINDS THROUGH THIS EVENING, PRODUCING POCKETS OF BLOWING AND DRIFTING SNOW. THE DRIFTING SNOW IN RURAL OPEN AREAS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
464 WWUS43 KGRB 130251 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 851 PM CST THU JAN 12 2017 ...ARCTIC AIR TO SURGE INTO THE REGION TONIGHT... .AN ARCTIC FRONT SWEEPING OVER THE AREA THROUGH TONIGHT WILL PRODUCE PLUMMETING TEMPERATURES AND BITTER COLD WIND CHILLS. LOOK FOR WIND CHILL READINGS NEAR 30 BELOW ZERO BY FRIDAY MORNING. WIZ005-010>012-018-019-131100- /O.CON.KGRB.WC.Y.0004.170113T0400Z-170113T1600Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... MERRILL...TOMAHAWK...ANTIGO 851 PM CST THU JAN 12 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * WIND CHILL VALUES WILL FALL TO 25 TO 30 BELOW ZERO BY FRIDAY MORNING. * THE BITTER COLD WIND CHILLS WILL CAUSE FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 20 MINUTES. * PATCHY BLOWING AND DRIFTING SNOW WILL END AS WINDS DIMINISH OVERNIGHT...BUT ROADS MAY STILL BE SNOW COVERED AND SLIPPERY IN SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KIECKBUSCH
231 WWUS43 KGRB 130957 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 357 AM CST FRI JAN 13 2017 WIZ005-010>012-018-019-131600- /O.CON.KGRB.WC.Y.0004.000000T0000Z-170113T1600Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... MERRILL...TOMAHAWK...ANTIGO 357 AM CST FRI JAN 13 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WINDS WILL DROP OFF TO NEAR CALM AT SOME TIMES...AND BE IN THE 5 TO 10 MPH RANGE AT OTHERS. SO THE WIND CHILL WILL VARY ACCORDINGLY. * WIND CHILL VALUES OF 20 BELOW TO 25 BELOW ZERO ARE LIKELY DURING THE TIMES WHEN THE WINDS ARE STRONGER. * WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SKOWRONSKI
393 WWUS43 KGRB 131601 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1001 AM CST FRI JAN 13 2017 ...WIND CHILL ADVISORY HAS EXPIRED... .BELOW ZERO TEMPERATURES WILL LINGER THIS MORNING ACROSS THE AREA BUT WINDS HAVE SUBSIDED TO REDUCE WIND CHILL READINGS. WIZ005-010>012-018-019-131715- /O.EXP.KGRB.WC.Y.0004.000000T0000Z-170113T1600Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... MERRILL...TOMAHAWK...ANTIGO 1001 AM CST FRI JAN 13 2017 ...WIND CHILL ADVISORY EXPIRED AT 10 AM CST THIS MORNING... $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 2:39 PM CST, 1 minute earlier.
Area forecast discussion, Jan 12, 2:39 PM CST, 1 minute before
Area Forecast Discussion National Weather Service Green Bay WI 239 PM CST Thu Jan 12 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 229 PM CST Thu Jan 12 2017 Mid level clouds associated with the departing frontal system hanging around a bit longer over east central Wisconsin this afternoon. Otherwise, the focus of this forecast centers on the arctic surge of air through tonight. Deep short wave trough with surface low will slide over the northern Great Lakes region through tonight. Increasing surface pressure gradient this afternoon into this evening already producing gusty southwest winds over the northwest half of the state this afternoon. Winds will turn west to northwest through this evening before diminishing overnight. Considered a headline for the afternoon and evening commute with the increasing winds and potential of blowing and drifting snow. Input from NWS offices to the west suggests mainly open areas impacted. Noted some of the observations at airports across North Central Wisconsin were observing reduced visibilities but verification with web cams indicated good visibility. Will continue to highlight the concern with a follow up SPS. After coordination with area offices, will issue a wind chill advisory for north central Wisconsin tonight with WC values near 30 below, even though values may be more temperature driven vs wind driven. Will highlight in the SPS for the rest of the area. After a cold sunny start Friday, mid level clouds will be on the increase from southwest to northeast in the afternoon as a weak upper system tracks toward the state in the RRQ region of the upper jet. Primary weather concerns of mixed type pcpn remains well south of the area near the arctic cold front extending from the Central Plains to the Ohio Valley region. .LONG TERM...Friday Night Through Thursday Issued at 229 PM CST Thu Jan 12 2017 Forecast concerns revolve around an upper low impacting the region early next week. Models are in relatively good agreement for this system, but have a slight preference for the ecmwf because of consistency. Friday night through Sunday...Fairly quiet with arctic high pressure centered across the region for much of this period. A weak shortwave remains projected to move across the region on Friday night, bringing broken to overcast conditions over central and east- central WI. Since the shortwave will be moving over top of a strong and dry arctic high, sufficient saturation for light snow will be rather difficult to achieve, and think the gfs looks overdone with qpf. Regardless, tough to rule out flurries or light snow that could lead to a dusting. Will keep a chance in the forecast. This shortwave will pull out late Friday night or early Saturday morning, which should lead to mostly clear conditions for the rest of the weekend. Temps on Saturday night have potential to be much colder than forecast over north-central WI due to clear skies and light winds. Will trend towards the colder mos guidance. Temps on Sat and Sun should be at or slightly below normal. Rest of the forecast...As an upper level low lifts northeast across the Plains, will see clouds on the increase late Sunday night, with the first push of deeper moisture arriving by Monday morning over central and east-central WI. This first wave of precip will continue to lift north on Monday afternoon. Since the warm layer aloft is anticipated to become above freezing by this time and the ground will be cold, potential will be there for sleet and freezing rain, especially once the sun sets. Though breaks in the precip will likely occur on Monday night, the threat of light mixed precip will continue as surface temps struggle to rise much above freezing. A secondary push of precipitation is then anticipated to arrive on Tuesday and focus for freezing rain will likely shift to north- central WI, since temps over northeast WI will likely rise into the middle 30s. Precip will finally come to an end on Tuesday night, then a couple days of quiet and mild conditions will follow. && .AVIATION...for 18Z TAF Issuance Issued at 1105 AM CST Thu Jan 12 2017 VFR conditions to start out early this afternoon, however an arctic cold front sliding through the area later this afternoon into this evening will produce a period of gusty west winds. Besides patchy mfr cigs and vsbys due to snow showers along and near the front, the gusty west winds may reduce vsbys due to blowing and drifting snow. High pressure settling into the state later tonight into Friday will again produce vfr conditions. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 10 PM this evening to 10 AM CST Friday for WIZ005-010>012-018-019. && SHORT TERM.....TDH LONG TERM......MPC AVIATION.......TDH
Hazardous weather outlook, Jan 12, 2:23 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 223 PM CST THU JAN 12 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 223 PM CST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ARCTIC AIR WILL SURGE INTO THE AREA THROUGH THIS EVENING ON GUSTY WEST WINDS. THE GUSTY WEST WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW, CREATING SCATTERED SLIPPERY SPOTS FOR THE EVENING COMMUTE. VISIBILITIES MAY BE BRIEFLY REDUCED IN HIGHER WINDS GUSTS. THE MOST LIKELY LOCATIONS FOR THESE HAZARDOUS DRIVING CONDITIONS WILL BE ON NORTH TO SOUTH ROADWAYS IN RURAL OPEN AREAS WHICH RECEIVED A RECENT SNOWFALL. THE VERY COLD CONDITIONS WILL POSE A HAZARD TO ANYONE OUTDOORS WITHOUT ADEQUATE WINTER CLOTHING LATE TONIGHT AND EARLY FRIDAY. BY DAYBREAK FRIDAY...WIND CHILLS ACROSS THE AREA WILL RANGE FROM 20 TO 25 BELOW ZERO IN CENTRAL AND NORTH-CENTRAL WISCONSIN...TO 15 BELOW TO 20 BELOW ZERO IN THE EAST. WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES. WINDS ARE EXPECTED TO DIMINISH OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY HAZARDOUS TRAVEL IS EXPECTED AT TIMES LATE SUNDAY NIGHT INTO TUESDAY. A WINTRY MIX OF RAIN...SNOW...SLEET AND FREEZING RAIN IS EXPECTED TO DEVELOP LATE SUNDAY NIGHT OR MONDAY...AND THEN CONTINUE AT TIMES THROUGH TUESDAY. SOME ICE ACCUMULATION IS POSSIBLE EVERYWHERE...WITH THE GREATEST RISK OF ICE ACCUMULATIONS NORTH AND WEST OF THE FOX VALLEY. THE PRECIPITATION IS EXPECTED TO CHANGE OVER TO RAIN NEAR LAKE MICHIGAN AND THE FOX VALLEY SOMETIME MONDAY NIGHT INTO TUESDAY. THE EXPECTED COLD WEATHER INTO THE WEEKEND WILL MEAN PAVEMENT TEMPERATURES WILL BE WELL BELOW FREEZING. AS THE PRECIPITATION SPREADS NORTHWARD LATE SUNDAY NIGHT AND MONDAY...THERE IS STILL A GREAT DEAL OF UNCERTAINTY IN THE DETAILS IN THE AMOUNT OF WARM AIR AND HOW IT WILL IMPACT AIR AND PAVEMENTS TEMPERATURES. ONLY A DEGREE OR TWO CAN MAKE THE DIFFERENCE BETWEEN RAIN AND FREEZING RAIN. ALSO...ALTHOUGH AIR TEMPERATURES MAY BE A FEW DEGREES ABOVE FREEZING...THE PAVEMENT TEMPERATURE MAY STILL BE BELOW FREEZING AND CAUSE ICING ON AREA ROADS...BRIDGES AND SIDEWALKS. ANYONE WITH TRAVEL PLANS SHOULD CONTINUE TO MONITOR LATER FORECASTS FOR THE POTENTIAL FOR ICE ACCUMULATIONS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-132030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 223 PM CST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT A FEW GALE FORCE GUSTS ARE POSSIBLE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TDH/MPC
In the hours before
Local storm report, Jan 12, 8:56 AM CST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
856 AM CST THU JAN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM SNOW LAND O LAKES 46.16N 89.23W
01/12/2017 M3.3 INCH VILAS WI CO-OP OBSERVER
0725 AM SNOW 4 E EAGLE RIVER 45.91N 89.17W
01/12/2017 M4.0 INCH VILAS WI CO-OP OBSERVER
0659 AM SNOW EAGLE RIVER 45.91N 89.25W
01/12/2017 M3.8 INCH VILAS WI CO-OP OBSERVER
0600 AM SNOW ST GERMAIN 45.91N 89.48W
01/12/2017 M3.4 INCH VILAS WI CO-OP OBSERVER
0700 AM SNOW KEWAUNEE 44.45N 87.50W
01/12/2017 M6.3 INCH KEWAUNEE WI CO-OP OBSERVER
0630 AM SNOW FRANCIS CREEK 44.20N 87.71W
01/12/2017 M4.5 INCH MANITOWOC WI CO-OP OBSERVER
0700 AM SNOW TWO RIVERS 44.15N 87.56W
01/12/2017 M5.5 INCH MANITOWOC WI CO-OP OBSERVER
0600 AM SNOW VALDERS 44.06N 87.88W
01/12/2017 M3.7 INCH MANITOWOC WI CO-OP OBSERVER
0800 AM SNOW DENMARK 44.34N 87.83W
01/12/2017 M3.8 INCH BROWN WI CO-OP OBSERVER
&&
HIGHEST SNOW REPORTS FOR THE PAST 24 HOURS
TIMMUSpecial weather statement, Jan 12, 11:54 AM CST, 2 hours 46 minutes before
Special Weather Statement National Weather Service Green Bay WI 1154 AM CST Thu Jan 12 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1154 AM CST Thu Jan 12 2017 ...ARCTIC AIR ARRIVING ON GUSTY WEST WINDS THROUGH TONIGHT... An Arctic air mass will pour into the area this afternoon into tonight on gusty west winds. The gusty winds are expected to reach central and north central Wisconsin by mid afternoon and then northeast Wisconsin by late afternoon into early evening. Areas which recently picked up a fluffy type of snow in the last 24 hours will also be a prime location for blowing and drifting of this snow. North to south roadways will be the most vulnerable. The arctic air will continue to filter into the region tonight into friday morning. Winds are expected to diminish overnight, however, some locations which do not report calming winds may see wind chills from 15 to 25 below zero. North central Wisconsin should see the coldest readings. Motorists for the afternoon and evening commute should be prepared for scattered slippery spots due to drifting snow with the gusty west winds, along with briefly reduced visibilities in higher gusts. TDH/MPC
Special weather statement, Jan 12, 2:36 PM CST, 4 minutes before
Special Weather Statement National Weather Service Green Bay WI 236 PM CST Thu Jan 12 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 236 PM CST Thu Jan 12 2017 ...Bitterly Cold Temperatures, Gusty West Winds, and Blowing Snow Through Tonight... An Arctic air mass will pour into the area late this afternoon into tonight on gusty west winds. The gusty winds are expected to reach central and northeast Wisconsin by late afternoon or early evening. Areas which recently picked up a fluffy type of snow in the last 24 hours will also be a prime location for blowing and drifting of this snow. North to south roadways in open areas will be the most vulnerable. The arctic air will continue to filter into the region tonight into Friday morning. Winds are expected to diminish overnight, however, so some locations which do not report calming winds may see wind chills from 15 to 25 below zero. North central Wisconsin should see the coldest readings. Motorists for the afternoon and evening commute should be prepared for scattered slippery spots due to drifting snow with the gusty west winds, along with briefly reduced visibilities in higher gusts. MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 4:09 AM CST | Small Craft Advisory | GRB | 26 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.